MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Model Number 66024629, 66024630
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an opsite flexigrid 10x12cm could not be peeled off.As this happened in a non-surgical environment, there was no patient involvement.
 
Additional Manufacturer Narrative
H10: the batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found a small number of similar instances of the reported event.There is nothing to indicate that this is outside of acceptable rates of occurrence.The device was not used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that the hcp found that two of the dressings did not peel from the backing paper but stuck and could not be used.Probable root cause is an environmental issue such as temperature.An increase in temperature can alter the adhesive nature of the dressing.The dressing must therefore be stored as detailed in the ifu.The users of the reported product are therefore advised to consult the ifu, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including application and removal of dressings and the conditions in which it should be stored.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.H6: updated codes.

Brand Name
OPSITE FLEXIGRID 10X12CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12021654
Report Number8043484-2021-01515
Device Sequence Number19689675
Product Code KGX
UDI-Device Identifier05000223415419
UDI-Public05000223415419
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model Number66024629, 66024630
Device Catalogue Number4629
Device Lot Number2040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1